Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 15, 2023, 7:33 PM CDT for Walton County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2023, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 15, 2023, 8:01 PM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted.
962
WFUS52 KTAE 160033
TORTAE
FLC131-160115-
/O.NEW.KTAE.TO.W.0087.230616T0033Z-230616T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
733 PM CDT Thu Jun 15 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southwestern Walton County in the Panhandle of Florida...
* Until 815 PM CDT.
* At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Santa Rosa Beach, moving southeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Santa Rosa Beach around 810 PM CDT.
Other locations impacted by this tornadic thunderstorm include Gulf
Pines, Blue Mountain Beach, Sandestin, Miramar Beach and Four Mile
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3038 8633 3042 8632 3040 8623 3041 8626
3042 8626 3043 8625 3039 8618 3045 8616
3043 8613 3038 8617 3041 8614 3038 8614
3040 8608 3032 8620 3037 8640 3040 8640
TIME...MOT...LOC 0033Z 295DEG 11KT 3043 8634
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD1 follow-up statement
029
WWUS52 KTAE 160101
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
801 PM CDT Thu Jun 15 2023
FLC131-160111-
/O.CAN.KTAE.TO.W.0087.000000T0000Z-230616T0115Z/
Walton FL-
801 PM CDT Thu Jun 15 2023
...THE TORNADO WARNING FOR SOUTHWESTERN WALTON COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Florida.
LAT...LON 3038 8633 3042 8632 3040 8623 3041 8626
3042 8626 3043 8625 3039 8618 3045 8616
3043 8613 3038 8617 3041 8614 3038 8614
3040 8608 3032 8620 3037 8640 3040 8640
TIME...MOT...LOC 0059Z 295DEG 11KT 3039 8625
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:51 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 15, 6:51 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
751 PM EDT Thu Jun 15 2023
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 329 PM EDT Thu Jun 15 2023
There are 2 separate areas of concern this evening. Over southern
Georgia and the eastern Big Bend, heavy rainfall has caused
widespread flooding, and training cells are expected to continue for
at least the next few hours. Meanwhile, off to our northwest, strong
to severe thunderstorms (and a flash flood threat) will move east-
southeast into the forecast area through the afternoon and evening.
All modes of severe weather remain possible. We should see most
storms taper off after midnight, though some storms will remain
possible generally south of I-10 during the overnight hours. The
severe threat should also decrease overnight, but we couldn't rule
out an isolated strong to severe storm. Lows will be in the 70s.
For Friday, we remain in this active pattern again as another
shortwave dives southwestward toward the forecast area. Timing of
storms is a bit uncertain, but we could have one round move through
during the morning and another later in the afternoon. Yet again,
damaging winds and large hail are possible in the strong to severe
storms. An isolated tornado or two cannot be ruled out. Heavy
rainfall is also possible, but more discussion on that is in the
Hydrology section below. Highs, should we get enough sunshine, will
be in the upper 80s to lower 90s.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 329 PM EDT Thu Jun 15 2023
Elevated northwesterly mid-level flow will continue into Saturday,
especially across the western half of the area, with 40-50kt at
500mb. With the quasi-stationary frontal boundary remaining
largely in place as well, a continuation of the current stormy
pattern will remain favored. While the exact timing and evolution
of the convection on any particular day is difficult to pin down,
conditions will once again support the potential for severe storms
and excessive rainfall, with the potential for additional flash
flooding as soils continue to become more saturated.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 329 PM EDT Thu Jun 15 2023
Strong mid-level flow will continue across the area through Sunday
before gradually weakening by early next week. However, the flow
will still remain cyclonic as a trough remains in place across the
eastern CONUS. So, the continuous severe threat should begin to
wane, replace by a more typical wet and active summertime pattern.
However, through Sunday, with that elevated flow, periodic clusters
of severe storms will continue to be a concern, along with areas
of flooding due to the increasingly saturated soils.
&&
.AVIATION...
(00Z TAFS)
Issued at 751 PM EDT Thu Jun 15 2023
Thunderstorms currently north of Destin will affect ECP over the
next 2 hours. Thereafter, storms will favor Panhandle beaches and
just offshore, necessitating the inclusion of VCTS at ECP for the
rest of tonight. For other terminals, a very moist and rain-cooled
air mass will lend itself to development of IFR ceilings
overnight, as a return of warm moist air interacts with the rain-
cooled air.
Those clouds will start to lift and scatter after sunrise.
Sometime between mid-morning and mid-afternoon, a mesoscale
convective system (MCS) looks like it will want to race east or
east-southeast across the terminals. Timing is the most uncertain
aspect, though it is also uncertain if it will focus on our AL/GA
terminals, or further south over our FL terminals. Whenever and
wherever it goes, it will arrive with very strong wind gusts, then
exit with a couple hours of trailing stratiform rain.
&&
.MARINE...
Issued at 329 PM EDT Thu Jun 15 2023
Unsettled conditions will continue over the waters for the next
several days as showers and thunderstorms continue to develop
inland and move offshore. Thunderstorms will be capable of strong
gusty winds, hail, waterspouts and frequent lightning. Otherwise,
generally southwest winds are expected with periods of exercise
caution conditions, especially within the nearshore waters.
&&
.FIRE WEATHER...
Issued at 329 PM EDT Thu Jun 15 2023
Rounds of showers and thunderstorms will continue across the area
for the next few days. Some of the storms may be strong to severe
each day. Fire weather concerns are minimal for the next few days.
&&
.HYDROLOGY...
Issued at 329 PM EDT Thu Jun 15 2023
Repeated rounds of thunderstorms have produced significant
rainfall totals across the forecast over the past several days.
Multi-day rainfall totals in parts of Southwest Georgia and
Southeast Alabama are in excess of 5 to 7 inches. Several more
inches of rain are possible over the next few days. As soils are
becoming saturated, flash flooding is becoming more of an issue,
especially across SW Georgia and portions of the Big Bend.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 71 88 / 80 70 60 70
Panama City 76 87 73 87 / 90 70 70 80
Dothan 70 87 69 87 / 70 50 60 50
Albany 70 88 68 88 / 70 30 40 40
Valdosta 71 88 69 88 / 90 40 50 60
Cross City 74 88 70 88 / 70 80 70 80
Apalachicola 78 86 74 85 / 70 70 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011-016>019.
High Rip Current Risk through Friday morning for FLZ108-112-114-
115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Young
SHORT TERM...Camp
LONG TERM....Camp
AVIATION...Haner
MARINE...Camp
FIRE WEATHER...Young
HYDROLOGY...CampIn the hours before
Local storm report, Jun 15, 5:47 PM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
647 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Tstm Wnd Gst Apalachicola Airport 29.73N 85.03W
06/15/2023 M44 MPH Franklin FL ASOS
ASOS station KAAF Apalachicola.
&&Local storm report, Jun 15, 6:14 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
714 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Tstm Wnd Gst 3 SSW Eastpoint 29.72N 84.89W
06/15/2023 M44 MPH GMZ755 FL Mesonet
St George Island Bridge WeatherSTEM gusted
to 44 mph.
&&Local storm report, Jun 15, 6:17 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
717 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Gst Saint George Island 29.67N 84.86W
06/15/2023 M41 MPH Franklin FL Mesonet
St George Island WeatherFlow station gusted
to 41 mph.
&&Special weather statement, Jun 15, 6:39 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
739 PM EDT Thu Jun 15 2023
FLZ034-134-160030-
Coastal Dixie FL-Inland Dixie FL-
739 PM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of Dixie County through
830 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Fowlers Bluff, or 12 miles south of Cross City,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Shamrock,
Cross City Airport, Shired Island, Old Town, Eugene, Fletcher, Yellow
Jacket, Guaranto Springs and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
Big Bend of Florida.
&&
LAT...LON 2929 8322 2955 8348 2960 8349 2964 8356
2967 8343 2966 8337 2969 8335 2979 8294
2970 8294 2963 8297 2958 8295 2959 8294
2954 8298 2947 8298 2937 8307 2935 8306
2930 8316 2929 8317
TIME...MOT...LOC 2339Z 254DEG 19KT 2946 8314
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
72-BUNKERSpecial weather statement, Jun 15, 6:51 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
651 PM CDT Thu Jun 15 2023
FLZ008-108-160045-
Central Walton FL-South Walton FL-
651 PM CDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southwestern Walton
County through 745 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Inlet Beach,
Portland, Villa Tasso, Port Washington, Blue Mountain Beach, Seaside,
Miramar Beach, Gulf Pines, Bunker, Grayton Beach, Seagrove Beach,
Sandestin and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Florida.
&&
LAT...LON 3038 8633 3042 8631 3040 8623 3043 8626
3043 8625 3038 8616 3038 8612 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3046 8639 3065 8639 3051 8600 3018 8599
3031 8639 3040 8639
TIME...MOT...LOC 2351Z 297DEG 24KT 3050 8639
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
72-BUNKERLocal storm report, Jun 15, 6:55 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
755 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Waterspout 6 S Apalachicola 29.64N 84.97W
06/15/2023 GMZ755 FL Public
Video of waterspout on social media.
&&
PCThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:08 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 15, 8:14 PM CDT | Tornado Warning | TAE | Walton | 19 min |
| Jun 15, 8:48 PM CDT | Special Marine Warning | TAE | 87 min | |
| Jun 15, 8:48 PM CDT | Tornado Warning | TAE | Walton | 42 min |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 21 min |
| Jun 15, 10:10 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 15, 11:28 PM CDT | Special Weather Statement | TAE | Wakulla | 47 min |
| Jun 15, 11:58 PM CDT | Special Weather Statement | TAE | Jefferson | 32 min |
| Jun 16, 12:12 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 16, 12:28 AM CDT | Special Weather Statement | TAE | Jefferson | 47 min |
| Jun 16, 12:31 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 16, 12:42 AM CDT | Tornado Warning | TAE | Taylor | 13 min |
| Jun 16, 1:11 AM CDT | Special Weather Statement | TAE | Taylor | 34 min |
| Jun 16, 1:15 AM CDT | Tornado Warning | TAE | Taylor | 30 min |
| Jun 16, 1:42 AM CDT | Tornado Warning | TAE | Taylor | 32 min |
| Jun 16, 2:04 AM CDT | Tornado Warning | TAE | Jefferson, Taylor | 26 min |
| Jun 16, 2:07 AM CDT | Tornado Warning | TAE | Jefferson, Taylor | 38 min |
| Jun 16, 2:27 AM CDT | Tornado Warning | TAE | Taylor | 33 min |
| Jun 16, 2:40 AM CDT | Tornado Warning | TAE | Taylor | 35 min |
| Jun 16, 2:50 AM CDT | Flash Flood Warning | TAE | Jefferson, Taylor | 3 hr |
| Jun 16, 2:54 AM CDT | Special Marine Warning | TAE | 66 min | |
| Jun 16, 3:01 AM CDT | Tornado Warning | TAE | Lafayette, Taylor | 29 min |
| Jun 16, 3:08 AM CDT | Tornado Warning | TAE | Lafayette, Taylor | 37 min |
| Jun 16, 3:22 AM CDT | Special Marine Warning | TAE | 113 min | |
| Jun 16, 3:33 AM CDT | Tornado Warning | TAE | Lafayette, Taylor | 42 min |
| Jun 16, 3:59 AM CDT | Flash Flood Warning | TAE | Lafayette | 3 hr |
| Jun 16, 4:00 AM CDT | Special Weather Statement | TAE | Madison | 45 min |
| Jun 16, 4:13 AM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 47 min |
| Jun 16, 4:27 AM CDT | Small Craft Advisory | TAE | 15 hr | |
| Jun 16, 4:53 AM CDT | Tornado Warning | TAE | Dixie, Lafayette | 37 min |
| Jun 16, 5:30 AM CDT | Tornado Warning | TAE | Dixie | 15 min |
| Jun 16, 6:47 AM CDT | Areal Flood Warning | TAE | Lafayette, Taylor | 3 hr |
| Jun 16, 9:04 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 56 min |
| Jun 16, 9:09 AM CDT | Special Marine Warning | TAE | 96 min | |
| Jun 16, 9:51 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 54 min |
| Jun 16, 10:24 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Leon, Liberty, Wakulla | 66 min |
| Jun 16, 10:35 AM CDT | Special Marine Warning | TAE | 85 min | |
| Jun 16, 10:39 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson | 36 min |
| Jun 16, 10:43 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 56 hr |
| Jun 16, 11:08 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson | 37 min |
| Jun 16, 11:25 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Taylor, Wakulla | 38 min |
| Jun 16, 11:28 AM CDT | Special Weather Statement | TAE | Gadsden, Gulf, Liberty | 32 min |
| Jun 16, 11:51 AM CDT | Special Marine Warning | TAE | 84 min | |
| Jun 16, 11:54 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 51 min |
| Jun 16, 11:59 AM CDT | Special Weather Statement | TAE | Franklin, Gadsden, Gulf, Leon, Liberty | 31 min |
| Jun 16, 12:09 PM CDT | Special Weather Statement | TAE | Madison | 36 min |
| Jun 16, 12:22 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 53 min |
| Jun 16, 12:34 PM CDT | Special Weather Statement | TAE | Franklin, Jefferson, Wakulla | 26 min |
| Jun 16, 12:43 PM CDT | Special Weather Statement | TAE | Madison, Taylor | 32 min |
| Jun 16, 1:01 PM CDT | Special Weather Statement | TAE | Franklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more | 59 min |
| Jun 16, 1:10 PM CDT | Special Marine Warning | TAE | 103 min | |
| Jun 16, 1:16 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 59 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.